Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Family history of heart disease. Feeling fatigue and throbbing pain in heart. Any thoughts?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Good Afternoon,
I am 39 yo with strong family hx of heart dz. last 3 weeks having throbbing pain in my heart. Some fatigue, SOB going up stairs mostly. Throbbing not persistent. Some pain in upper back when throbbing occurs. 65 inches and 184 lbs. Thoughts?
Posted Mon, 11 Feb 2013 in Hypertension and Heart Disease
Answered by Dr. Nsah Bernard 3 hours later

Thank you for posting on XXXXXXX
From your description you are most likely suffering from coronary artery diseases (more specifically stable angina pectoris). Angina is a type of chest discomfort caused by poor blood flow through the blood vessels (coronary vessels) of the heart muscle (myocardium). Unstable angina is far more serious condition that stable angina and usually can lead to a heart attack.
There are many risk factors for coronary heart disease. Some include:
- High blood pressure
- High LDL cholesterol and low HDL cholesterol
- Smoking
Anything that makes the heart muscle need more oxygen can cause an angina attack in someone with heart disease, including:
- Cold weather
- Exercise
- Emotional stress
- Large meals

Other causes of angina include:
- Abnormal heart rhythms (usually ones that cause your heart to beat quickly)
- Anemia
- Coronary artery spasm (also called Prinzmetal's angina)
- Heart failure
- Heart valve disease
- Hyperthyroidism (overactive thyroid)
- Hypertension
Not sure which drug you are using for chemo that can lead to diseases which predispose to angina pectoris.
What to do now? You have to consult a cardiologist who can do a proper cardiovascular examination + risk assessments and probably place you on prophylatic treatments against future anginal attacks.

Hope this helps and write back if you have any other questions

Dr Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor